Alert archive / New Mexico / High Wind Watches in 2017
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 4, 2017, 12:39 PM MST for Eddy County, New Mexico. It took effect at Feb 6, 2017, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2017, 12:39 PM MST (19:39 UTC)
- In effect from
- Feb 6, 2017, 8:00 AM MST
- Expired
- Feb 5, 2017, 2:28 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682 WWUS74 KMAF 041939 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CST SAT FEB 4 2017 ...HIGH WIND WATCH MONDAY MORNING THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS... .AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL PLAINS BRING HIGH WINDS TO THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-051200- /O.NEW.KMAF.HW.A.0003.170206T1500Z-170207T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 1239 PM MST SAT FEB 4 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS. * TIMING...MONDAY 9 AM CST (8 AM MST) THROUGH 9 PM CST (8 PM MST). * WINDS...SOUTHWEST TO WEST 40 TO 50 MPH WITH GUSTS TO 60 TO 70 MPH. * IMPACTS...POWER DISRUPTIONS ARE POSSIBLE. HAZARDOUS DRIVING CONDITIONS FOR TRAILERS AND HIGH PROFILE VEHICLES. BLOWING DUST WILL REDUCE VISIBILITY. VERY TURBULENT CONDITIONS NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STROBIN
1 follow-up statement
620 WWUS74 KMAF 050928 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 328 AM CST SUN FEB 5 2017 ...HIGH WIND WARNING NOW IN EFFECT MONDAY MORNING THROUGH MONDAY EVENING FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHERN ROCKIES MONDAY. STRONG WINDS ASSOCIATED WITH THE TROUGH WILL MIX INTO THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS. WINDS WILL DIMINISH MONDAY NIGHT. NMZ027-TXZ258-052130- /O.UPG.KMAF.HW.A.0003.170206T1500Z-170207T0300Z/ /O.NEW.KMAF.HW.W.0005.170206T1500Z-170207T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF QUEEN, GUADALUPE MOUNTAINS NP, AND PINE SPRINGS 228 AM MST SUN FEB 5 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...MONDAY 9 AM CST (8 AM MST) THROUGH 9 PM CST (8 PM MST). * WINDS...SOUTHWEST TO WEST 40 TO 50 MPH WITH GUSTS TO 60 TO 70 MPH. * IMPACTS...POWER DISRUPTIONS ARE POSSIBLE. HAZARDOUS DRIVING CONDITIONS FOR TRAILERS AND HIGH PROFILE VEHICLES. BLOWING DUST WILL REDUCE VISIBILITY. VERY TURBULENT CONDITIONS NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 4, 10:24 AM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Feb 4, 10:24 AM MST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1124 AM CST Sat Feb 4 2017 .DISCUSSION... See aviation discussion below. && .AVIATION... Low clouds and fog are dissipating and se winds around 10kts are expected thru the day. Toward 09Z-10Z MVFR fog will be possible MAF/HOB/INK and dissipating before 15Z. && .PREV DISCUSSION... /issued 528 AM CST Sat Feb 4 2017/ DISCUSSION... AVIATION... Low clouds and fog have developed over most of the area this morning. CNM... PEQ and FST have improved while HOB and MAF have decreased. Conditions as low as IFR/LIFR are possible through 16z then should rapidly improve with all sites becoming VFR by midday. PREV DISCUSSION... /issued 319 AM CST Sat Feb 4 2017/ DISCUSSION... Flat upper ridge stretch across the country this morning. A weak upper trough will move across the Southern plains late Monday/early Tuesday with high pressure building in behind it and continuing over the region through the week. Have high clouds drifting in from the west this morning with low clouds pushing in from the east. Also have patchy fog and drizzle this morning with MAF/MDD/ODO being the only observations to report fog as of 09z... but this may spread across the east. Have added mention of patchy fog to the forecast along with the drizzle already there. May see a repeat of the patchy fog over the east early Sunday morning. The wind has come back around to south already which will aid the warm up. After 2 chilly days... yesterday many area highs were only in the 40s... should be much warmer today with highs in the 60s and 70s. Warming trend continues with 70s becoming widespread on Sunday and even some 80s by Monday... could come within a few degrees of record highs. The coming week looks unseasonably warm. Expecting a brisk west wind on Monday which will push up temps and could see high wind conditions over the Guadalupe Mountains. This wind will also dry out the lower levels and could result in near critical fire wx conditions over parts of the area Monday and Tuesday. May see a weak front move into the area Wednesday but not expecting much from it but slightly cooler temps. After this morning have no mention of precipitation in the rest of the forecast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 42 76 48 79 / 0 0 0 0 Carlsbad 37 77 42 78 / 0 0 0 0 Dryden 48 76 52 82 / 0 0 0 0 Fort Stockton 47 79 50 82 / 0 0 0 0 Guadalupe Pass 46 67 45 66 / 0 0 0 0 Hobbs 36 75 40 75 / 0 0 0 0 Marfa 36 74 34 75 / 0 0 0 0 Midland Intl Airport 41 76 47 80 / 0 0 0 0 Odessa 40 76 47 79 / 0 0 0 0 Wink 37 79 41 81 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Feb 4, 12:38 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 138 PM CST SAT FEB 4 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 138 PM CST SAT FEB 4 2017 /1238 PM MST SAT FEB 4 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO, SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY ACROSS SOUTHEAST NEW MEXICO, THE GUADALUPE MOUNTAINS, AND THE VAN HORN AREA. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY ACROSS SOUTHEAST NEW MEXICO, THE GUADALUPE MOUNTAINS, THE VAN HORN AREA, THE UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN. A FIRE WEATHER WATCH IS IN EFFECT IN THOSE AREAS FOR MONDAY. HIGH WINDS ARE EXPECTED MONDAY IN THE GUADALUPE MOUNTAINS AND HIGH WIND WATCH IS IN EFFECT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY ACROSS THE LOWER TRANS PECOS AND THE BIG BEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT, ALONG WITH OTHER WATCHES, WARNINGS, ADVISORIES, AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND, CAN BE FOUND ON THE INTERNET AT... HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 12:37 PM MST | Fire Weather Watch | MAF | 25 hr |
Nearby
High Wind Watches in New Mexico, 2017High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.